Hail, Campbell
- When
- July 25, 5:55 PM MST
- Where
- Campbell County, 11.23 mi SE of Pine Tree Jct
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.521, -105.602
Penny sized hail fell from southwest of Wright.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Penny sized hail fell from southwest of Wright.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 25, 1:00 PM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT FRI JUL 25 2008 .DISCUSSION...AN UPPER LEVEL RIDGE IS LOCATED OVER THE ROCKIES WITH A WAVE MOVING ACROSS SOUTHERN MONTANA AND NORTHERN WYOMING. A FEW CUMULUS CLOUDS ARE BEGINNING TO DEVELOP OVER THE HILLS AND CENTRAL WYOMING...OTHERWISE SKIES ARE MOSTLY CLEAR ACROSS THE AREA. AS THE ABOVE MENTIONED WAVE MOVES INTO THE AREA THIS AFTERNOON AND TONIGHT...EXPECT THUNDERSTORMS TO DEVELOP WITH SOME BECOMING SEVERE...ESPECIALLY ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. THERE IS PLENTY OF MOISTURE AROUND WITH WINDS SHIFTING EAST TO SOUTHEASTERLY CURRENTLY. INSTABILITY AND SHEAR VALUES SHOULD BE SUFFICIENT FOR SUPERCELL DEVELOPMENT WITH HAIL AND STRONG WINDS THE MAIN THREAT. THERE IS THE POTENTIAL FOR HEAVY RAIN WITH SOME OF THESE STORMS AS MOISTURE LEVELS ARE HIGH...HOWEVER THE PRECIPITABLE WATER VALUES DROPPED TO AROUND 100 PERCENT IN THE 18Z KRAP SOUNDING AND STORM MOTIONS ARE EXPECTED TO BE AROUND 15 KTS. STILL FEEL THIS IS SOMETHING TO KEEP IN MIND ON AN INDIVIDUAL STORM BASIS BUT MAY NOT BE A WIDESPREAD EVENT. STORMS SHOULD CONTINUE EASTWARD OVERNIGHT WITH LOW LEVEL JET DEVELOPING AND HIGHER THETA-E PUSHING IN. ANOTHER WAVE MOVES THROUGH SATURDAY WITH A SURFACE LOW DEVELOPING OVER CENTRAL WYOMING AND AN ASSOCIATED BOUNDARY EXTENDING THROUGH WESTERN SOUTH DAKOTA...INCREASING THE CHANCES OF A WIDESPREAD SEVERE WEATHER OUTBREAK. INSTABILITY AND SHEAR SHOULD AGAIN BE SUFFICIENT FOR SUPERCELL DEVELOPMENT AND LOW LEVEL SHEAR VALUES WILL BE FAVORABLE FOR TORNADIC DEVELOPMENT...ESPECIALLY NEAR THE BOUNDARY. YET ANOTHER WAVE MOVES THROUGH THE UPPER LEVEL RIDGE SUNDAY... BRINGING WITH IT ANOTHER CHANCE FOR THUNDERSTORMS. TEMPS REMAIN AT TO SLIGHTLY ABOVE AVERAGE FOR THE NEXT FEW DAYS. EXTENDED...SEVERAL SHORTWAVES WILL CROSS THE TOP OF A WEAK UPPER RIDGE EARLY NEXT WEEK BRINGING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. AROUND MIDWEEK...THE RIDGE IS EXPECTED TO STRENGTHEN ACROSS THE NORTHERN PLAINS BRINGING GENERALLY DRIER WEATHER TO THE AREA. && .AVIATION...SCT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BECOME SEVERE OVER NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA...WITH LARGE HAIL AND STRONG WIND GUSTS. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 520 AM MDT FRI JUL 25 2008 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 520 AM MDT (620 AM CDT) FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH THE BEST CHANCE EXTENDING FROM NORTHEAST WYOMING INTO SOUTHWEST SOUTH DAKOTA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING CONTAINING LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. THE SEVERE WEATHER THREAT WILL DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A BETTER CHANCE FOR A MORE WIDESPREAD SEVERE WEATHER OUTBREAK ON SATURDAY AFTERNOON INTO SATURDAY NIGHT AS A STRONG UPPER LEVEL DISTURBANCE CROSSES THE AREA. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. THERE IS ALSO THE THREAT FOR TORNADOES. AT THIS TIME...THE GREATEST THREAT FOR SEVERE WEATHER EXTENDS FROM NORTHWEST SOUTH DAKOTA THROUGH SOUTH CENTRAL SOUTH DAKOTA. STAY TUNED TO LATER UPDATES ON THIS POTENTIAL WIDESPREAD SEVERE WEATHER OUTBREAK. ADDITIONAL THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
The Rapid City radar (KUDX), 232 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122797.